Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The positivity of the first coefficients of normal Hilbert polynomials


Authors: Shiro Goto, Jooyoun Hong and Mousumi Mandal
Journal: Proc. Amer. Math. Soc. 139 (2011), 2399-2406
MSC (2010): Primary 13H10; Secondary 13A30, 13B22, 13H15
DOI: https://doi.org/10.1090/S0002-9939-2010-10710-4
Published electronically: December 16, 2010
MathSciNet review: 2784804
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an analytically unramified local ring with maximal ideal $ \mathfrak{m}$ and $ d = \dim R > 0$. If $ R$ is unmixed, then $ \overline{\mathrm{e}}^{1}_I(R) \geq 0 $ for every $ \mathfrak{m}$-primary ideal $ I$ in $ R$, where $ \overline{\mathrm{e}}_I^1(R)$ denotes the first coefficient of the normal Hilbert polynomial of $ R$ with respect to $ I$. Thus the positivity conjecture on $ \overline{\mathrm{e}}_I^1(R)$ posed by Wolmer V. Vasconcelos is settled affirmatively.


References [Enhancements On Off] (What's this?)

  • [G] S. Goto, Integral closedness of complete-intersection ideals, J. Algebra, 108 (1987), 151-160. MR 887198 (88d:13015)
  • [GhGHOPV] L. Ghezzi, S. Goto, J. Hong, K. Ozeki, T. T. Phuong, and W. V. Vasconcelos, Cohen-Macaulayness versus the vanishing of the first Hilbert coefficient of parameter ideals, J. London Math. Soc., 81 (2010), 679-695.
  • [HU] J. Hong and B. Ulrich, Specialization and integral closure, preprint (2006).
  • [M] H. Matsumura, Commutative Algebra, second edition, Mathematics Lecture Note Series, The Benjamin/Cummings Publishing Company, Inc., 1980. MR 575344 (82i:13003)
  • [MSV] M. Mandal, B. Singh, and J. Verma, On some conjectures about the Chern numbers of filtrations, arXiv:1001.2822v1 [math.AC].
  • [MTV] M. Moralès, N.V. Trung, and O. Villamayor, Sur la fonction de Hilbert-Samuel des clôtures intégrales des puissances d'idéaux engendrés par un système de paramètres, J. Algebra, 129 (1990), 96-102. MR 1037394 (91b:13021)
  • [N] M. Nagata, Local Rings, Interscience, 1962. MR 0155856 (27:5790)
  • [Nr] M. Narita, A note on the coefficients of Hilbert characteristic functions in semi-regular rings, Proc. Cambridge Philos. Soc., 59 (1963), 269-275. MR 0146212 (26:3734)
  • [NR] D. G. Northcott and D. Rees, Reductions of ideals in local rings, Proc. Camb. Phil. Soc., 50 (1954), 145-158. MR 0059889 (15:596a)
  • [PUV] C. Polini, B. Ulrich, and W. V. Vasconcelos, Normalization of ideals and Brainçon-Skoda numbers, Mathematical Research Letters, 12 (2005), 827-842. MR 2189243 (2006m:13006)
  • [V] W. V. Vasconcelos, The Chern coefficients of local rings, Michigan Math. J., 57 (2008), 725-743. MR 2492478 (2009m:13005)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13H10, 13A30, 13B22, 13H15

Retrieve articles in all journals with MSC (2010): 13H10, 13A30, 13B22, 13H15


Additional Information

Shiro Goto
Affiliation: Department of Mathematics, School of Science and Technology, Meiji University, 1-1-1 Higashi-mita, Tama-ku, Kawasaki 214-8571, Japan
Email: goto@math.meiji.ac.jp

Jooyoun Hong
Affiliation: Department of Mathematics, Southern Connecticut State University, 501 Crescent Street, New Haven, Connecticut 06515-1533
Email: hongj2@southernct.edu

Mousumi Mandal
Affiliation: Department of Mathematics, Indian Institute of Technology Bombay, Powai, Mumbai, 400076, India
Email: mousumi@math.iitb.ac.in

DOI: https://doi.org/10.1090/S0002-9939-2010-10710-4
Keywords: Associated graded ring, Rees algebra, normal ideal, normal Hilbert polynomial
Received by editor(s): July 1, 2010
Published electronically: December 16, 2010
Communicated by: Irena Peeva
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society